Hi everyone, I am new here but have been reading posts for some time and they have given me some hope so I figured I will post. I am currently taking about 70-75 mg of oxycodone (percocet) daily and have been for about 3 years. I am ready to quit. I started, like so many of us, taking it for pain and then it helped me with my emotional problems (marriage, abusive husband, closest person to me died, etc) and 3 years later here I am. I hate myself for what I have become, and no one, not one person knows I do this. I function like normal, I am a single mom of two small kids, work and go to school, but I am wasting so much money and hate the way I feel, this pill has become my best friend and my worst enemy and I am ready to stop. I have wanted to stop for some time but withdrawal honestly terrifies me, espessially because I still have to be a mother, i can't put my life on hold, but I want and need to do this. I have read several posts on help with withdrawals, tomorrow will be day one. I have gotten immodium ad, i have a few tramadol, and vitamins. If anyone can offer anything else that will help it would be greatly appreciated. Like I said, I cant lay in bed all day, I am going to try my hardest to function and not flip out, but I am so very scared. I just want this to be over, I want to look at myself and know i did and be proud of myself. I just need to get through the w/d. Also if anyone knows about how long the physical sickness will last? Thanks in advance for ya'll's input.
Early in day 1 is not horrible, usually by that night it begins to kick in good. I recommend a babysitter about day 3, just take some time to lay in bed and feel bad. The withdrawls will not kill you, it is merely uncomfortable, but not life threating. Taking too many pills IS life threatening. A lot of it is mental, prepare yourself to handle stress, kids, family, etc. rationally. You are creating a new pill-free person...How long did it take to create the pill-monster? You can do this.
Hello and welcome. I am only 5 days clean from oxycodone myself. Lots of people will help you here. I have been here 2 years and no one here has given up on me. I feel pretty good for being on day 5. You will not feel good for a few days but after that it starts getting better. Like others have said on here tell your family you have the flu and see if they can help with your children for a couple days. I know it seems hopeless at times like I thought nuts it can be done. Others will come along nd give great advice and help with all your questions and anxieties.
Thank you guys for your support. Its good to know that I can come on here and get support and advice. I know that if I can get through the withdrawals that I can do it, that has been what is holding me back this whole time, or the fear of them i guess. whats even worse is that I am going to school to be an addiction therapist, so I should know better, but I guess it happens to the best of us. I found this quote today that fit this situation so well, "you have to want it more than you afraid of it." hopefully it will apply to some of you as well. I just have to keep telling myself i can do it...And dede2121 Congrats on 5 days, that is awesome :)
Hi and welcome and I'm so glad that you've been reading posts and decided that you're ready! I was on about the same dose of percocet 10s daily when I quit (I'm currently on Day 4...Day 5 in 45 minutes:). I have a 3 1/2 year old daughter and full time job and I understand your fears of the W/Ds. Honestly, you psyche yourself up for them to be way worse than they actually are! Day 1 was okay for me and Day 2 was the worst. Oh and on Day 2 I still managed to clean up the house and cook dinner and go for a couple small walks. Get some Ensure and get rid of the Tramadol. If you're going to quit than do it!! :) You do not need the Tramadol! Honestly, I've had the flu worse than the W/Ds so you can do it and still be the mom you need to be just to get through a couple of days. You can't tell the flu to wait while you're being a mom, right? Hahaha! Keep posting here because there are so many supportive people that are ready to motivate and support you through your journey. You can do this and get excited that you're about to begin living a new and clean life!!
Thank you so much for the support, you all are making me feel a little better. How are you feeling on day 4? (and congratulations) I am hoping that my mind is telling me that it will be worse than it is, I feel so pathetic for even being in this situation, but its people like you who understand my situation and are right there with me that give me hope.
Oh let me tell you, nobody I know would ever believe that I am an addict! I'm a supervisor in the customer service dept at my company and I'm the first one in the door at church every Sunday ready to sing in the choir!! I'd give folks heart attacks if they'd found out! Day 4 has been fantastic! Honestly Day 3 was not that bad either...really keep your head and mind positive and post and comment on here (if you notice I have not shut up for the past 4 days)! Hahaha! I really have faith that you can do it and put this horrible pill counting, pill chasing, life style behind you! There's so many on here in the same position that you are in but you have had the courage to post and call out for help. That is amazing and you are definitely going to do this:)!!
I am so glad to hear that!! I lurked on here for over a YEAR before I was ready to quit. This board and the people on it are the only reason I quit and kept with it! The fact that you posted says it all: you are ready and this is the first day of your new life. You'll be living again and seeing the world through a new pair of eyes in a matter of days...isn't that awesome? Just a couple of days! You're going to do great and I can't wait to see your updates (if you're like me they are all. day. long.). Ha! :)
Congratulations! You are on the brink of being even more awesome! I just started posting today (day 5 for me, after 5+ years of huge amts. of Norco and Tramadol.) I'm sure no detox experiences are identical, but my 1st, 2nd, and 3rd days were awful. I don't know if living alone without any distractions from it was a blessing or a curse! If you have young children, you are much younger than me. I am 58, and will never have the ache-free, energetic life of my young adulthood, so you REALLY have alot to look forward to. Believe me, the Tramadol will only prolong the inevitable, as it binds to the same opiate receptors in the brain that the other narcs do. I KNOW. We are all pulling for you and the really uncomfortable issues are very temporary. Much love....
I am on day 9 officially now....the worst is the first few days as everyone says, but if you mentally prepare yourself that what you are doing is a great thing, then it isn't so bad as compared to running out and panicking and suffering through the w/d's. Once you make your mind up and set benchmarks that each hour and day is leading you towards a better path, you will find that you are stronger and more motivated than ever!
You have so much to look forward to in life. I have real aches and pains, but nothing compared to the rebound pain I had with the meds. We are better off without them! Good Luck and Keep Posting!!!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.